Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 16, 2012, 5:53 PM EDT for Georgetown County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 5:53 PM EDT (21:53 UTC)
- Expired
- May 16, 2012, 6:25 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 107 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:05 PM EDT | HAIL 1.25 | 8 Ssw Georgetown, SC | HAIL FROM NICKEL TO HALF DOLLAR IN SIZE FELL ON HWY 17 A FEW MILES NORTH OF THE INTERSECTION WITH MT ZION RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS52 KILM 162153
SVRILM
SCC043-162300-
/O.NEW.KILM.SV.W.0053.120516T2153Z-120516T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
553 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 700 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH SANTEE...OR 7 MILES SOUTHWEST OF GEORGETOWN...AND MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
GRAVES...
GEORGETOWN...
LITCHFIELD BEACH...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3331 7952 3355 7925 3343 7911 3339 7914
3334 7915 3334 7917 3331 7917 3330 7918
3329 7927 3331 7928 3328 7928 3325 7924
3317 7938
TIME...MOT...LOC 2153Z 229DEG 11KT 3330 7937
$$
BACON2 follow-up statements
936
WWUS52 KILM 162211
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT WED MAY 16 2012
SCC043-162300-
/O.CON.KILM.SV.W.0053.000000T0000Z-120516T2300Z/
GEORGETOWN SC-
611 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN GEORGETOWN COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTH SANTEE...OR 6 MILES SOUTHWEST OF GEORGETOWN...
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAVES.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3331 7952 3346 7934 3334 7917 3331 7917
3330 7918 3329 7927 3331 7928 3328 7928
3325 7924 3317 7938
TIME...MOT...LOC 2211Z 229DEG 11KT 3330 7935
$$
BACON632
WWUS52 KILM 162225
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT WED MAY 16 2012
SCC043-162235-
/O.CAN.KILM.SV.W.0053.000000T0000Z-120516T2300Z/
GEORGETOWN SC-
625 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GEORGETOWN COUNTY IS
CANCELED...
AT 623 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED. HEAVY RAINFALL WILL
CONTINUE HOWEVER AND A FLOOD WARNING REMAINS IN EFFECT.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3331 7952 3346 7934 3334 7917 3331 7917
3330 7918 3329 7927 3331 7928 3328 7928
3325 7924 3317 7938
TIME...MOT...LOC 2225Z 229DEG 11KT 3333 7931
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:15 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 16, 3:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT WED MAY 16 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS EVENING AND AGAIN ON THURSDAY. THE FRONT WILL MOVE OFF THE COAST LATE THURSDAY AND STALL. HIGH PRESSURE WILL RIDGE INTO THE AREA FROM THE NORTHEAST INTO EARLY NEXT WEEK WHILE LOW PRESSURE DEVELOPS ALONG THE FRONT AND MOVES SLOWLY NE. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1:30 PM WEDNESDAY...VIGOROUS SEA BREEZE CONVECTION OVER THE COASTAL COUNTIES NOW IN PROGRESS IS BEING CAPTURED NEARLY PERFECTLY BY THE LOCAL HRRR MODEL. THIS SAME MODEL CONTINUES SEA BREEZE RELATED CONVECTION INTO THE AFTERNOON HOURS...WITH ACTIVITY SPREADING INLAND DURING THAT TIME. ACT TWO WILL BEGIN THIS EVENING AS CONVECTION ASSOCIATED WITH A SLOW MOVING COLD FRONT SPREADS FROM THE NORTHWEST TOWARDS THE COAST. MODIFIED AREA SOUNDINGS FROM THIS MORNING SHOW A MOIST AND MODERATELY UNSTABLE ATMOSPHERE WITH STEEP LAPSE RATES DEVELOPING THIS AFTERNOON. EXTENSIVE CLOUD COVER IS KEEPING A BIT OF A DAMPER ON CONVECTION INLAND SO FAR...ALTHOUGH CONVECTIVE TEMPERATURES SEEM TO HAVE BEEN EXCEEDED MOST PLACES. CONVECTION ALONG THE SEA BREEZE FRONT HAS BEEN STRONG TO MARGINALLY SEVERE SO FAR WITH REPORTS OF FREQUENT LIGHTNING...HEAVY RAIN AND MOSTLY SMALL HAIL. AS STATED ABOVE...APPROACHING COLD FRONT WILL TRIGGER ADDITIONAL CONVECTION STARTING THIS EVENING FROM THE NORTHWEST. FRONT WILL SLOWLY DROP SE ACROSS THE FORECAST AREA AND OFFSHORE BY AROUND DAYBREAK THURSDAY. SYSTEM HAS DECENT UPPER LEVEL SUPPORT WITH AN IMPRESSIVE VORTICITY MAXIMUM AND A MODERATELY DEEP H/5 TROUGH ACCOMPANYING THE FRONT. THESE FEATURES WILL CONTINUE THE GOOD CHANCE THAT CONVECTION WILL CONTINUE THROUGH THE OVERNIGHT HOURS. BASED ON RECENT MODEL PERFORMANCE HAVE GONE ABOVE GUIDANCE FOR OVERNIGHT TEMPERATURES. MAJOR GUIDANCE HAS BEEN CONSISTENTLY TOO COOL LATELY...SO WILL BE GOING WITH MID 60S FOR MINIMUMS OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY...THURSDAY LOOKS LIKE ANOTHER DAY WHERE SCATTERED SHOWERS AND STORMS ARE POSSIBLE AS THE FRONT MOVES SLOWLY THROUGH BEFORE STALLING OFF THE COAST. THERE IS THE POSSIBILITY OF SHOWERS AND STORMS AGAIN FRIDAY ALONG THE COAST...OTHERWISE FRIDAY IS EXPECTED TO BE DRY. TEMPS WILL REMAIN AROUND CLIMO FOR HIGHS THROUGH THE PERIOD...REACHING A FEW DEGREES EITHER SIDE OF 80. LOWS AROUND 60 ARE EXPECTED THURSDAY NIGHT WITH MID 50S TO AROUND 60 EXPECTED FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY...SATURDAY LOOKS TO BE DRY WITH HIGH PRESSURE RIDGING IN FROM THE NORTHEAST. HOWEVER...AN AREA OF LOW PRESSURE ALONG AN OLD FRONT OFF THE COAST OFF THE COAST WILL BRING A RETURN OF THE POSSIBILITY OF SHOWERS ON SUNDAY. AS WINDS BECOME MORE EASTERLY EARLY NEXT WEEK...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS...MAINLY OF THE AFTERNOON AND EVENING VARIETY...WILL RETURN. MAX TEMPERATURES WILL MODERATE SLIGHTLY THROUGH THE PERIOD FROM UPPER 70S TO LOWER 80S SATURDAY TO LOW TO MID 80S BY MID WEEK. LOWS WILL ALSO MODERATE FROM THE MID 50S TO AROUND 60 SATURDAY NIGHT TO LOW TO MID 60S BY TUESDAY NIGHT. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... AS OF 17Z...CONVECTION ALREADY FIRING ALONG THE RESULTANT...WITH CAPES AT 2K+ AND 1.6" PRECIPITABLE WATER. CONVECTION MAY OVERPOWER THE RESULTANT AND AFFECT THE COASTAL TERMINALS THROUGH MUCH OF THE AFTERNOON...POSSIBLY EARLY EVENING. LOOK FOR MVFR CEILINGS AND BRIEF IFR VISIBILITIES IN THE HEAVY RAIN. SCATTERED CONVECTION WILL ALSO AFFECT INLAND TERMINALS...BUT CONFIDENCE IS LOWER WITH RESPECT TO TIMING AND INTENSITY. TONIGHT...CONVECTION WILL WANE...BUT MORE NOCTURNAL SHOWERS COULD ERUPT OFFSHORE...POSSIBLY COMING NEAR THE MYRTLES AND ILM THROUGH THE OVERNIGHT HOURS. BRIEF IFR CEILINGS ARE POSSIBLE AFTER 08Z WITH ABUNDANT LOW LEVEL MOISTURE. THURSDAY...WINDS SHIFT WEAKLY TO THE NORTHEAST WITH MORE SCATTERED CONVECTION EXPECTED...BEST CHANCE SOUTH. EXTENDED OUTLOOK...CONDITIONS IMPROVING LATE THURSDAY NIGHT WITH VFR EXPECTED FRIDAY THROUGH SUNDAY. CHANCE OF SHOWERS SOUTH ON MONDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1:30 PM WEDNESDAY...WINDS NEAR SHORE THIS AFTERNOON BEING ENHANCED BY CONVECTION JUST INLAND THAT IS RELATED TO THIS AFTERNOONS SEA BREEZE CIRCULATION. SOUTHERLY WINDS ARE RIGHT AROUND 15 KTS NEAR SHORE...AND AROUND 20 IN THE VICINITY OF CONVECTION. OTHERWISE...GENERALLY LIGHT SOUTH TO SOUTHWESTERLY WINDS OVER THE WATERS WILL PRECEDE A COLD FRONT TODAY AND THIS EVENING...WITH WINDS TURNING NEARLY CALM BY DAYBREAK AS THE FRONT MOVES OVER THE WATERS. SEAS WILL REMAIN IN THEIR PRESENT 3 FT RANGE THROUGH THE PERIOD...PERHAPS DROPPING A FOOT BY MORNING AS WINDS SLACKEN. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY...THURSDAY IS A TRANSITION DAY AS A COLD FRONT CROSSES THE WATERS DURING IN THE DAY. NW WINDS OF 5-10 KTS EARLY THURSDAY WILL BECOME NE AND BEGIN TO INCREASE ON A NE SURGE AS HIGH PRESSURE RIDGES DOWN THE COAST. WINDS INCREASE TO 10-15 KTS THURSDAY NIGHT WHICH HELPS BUILD SEAS FROM 2-3 FT UP TO 3-4 FT...WITH THE NE WIND CHOP BECOMING INCREASINGLY MORE DOMINANT IN THE SPECTRUM. NE WINDS INCREASE FURTHER FRIDAY...TO 15-20 KTS THROUGH THE DAY. THIS BUILDS SEAS FURTHER...TO 4-5 FT...AND SCEC HEADLINES MAY BE NEEDED LATE IN THE DAY. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 300 PM WEDNESDAY...CONTINUED STRONG E-NE WINDS THROUGH THE WKND MAY NECESSITATE A SMALL CRAFT ADVISORY THROUGH THROUGH MUCH OF THE WEEKEND. NE WINDS OF 15-20 KTS WILL PERSIST INTO SUNDAY BEFORE DIMINISHING LATE SUNDAY INTO MONDAY AS WINDS BECOME MORE EASTERLY. AS A RESULT...SEAS WILL BUILD TO 4-6 FT BEGINNING VERY EARLY SATURDAY AND PERSISTING INTO SUNDAY. SEAS WILL SUBSIDE TO AROUND 4 FT BY MONDAY AFTERNOON. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...REK/JDW NEAR TERM...REK SHORT TERM...RAN LONG TERM...RAN AVIATION...DL
Hazardous weather outlook, May 16, 3:23 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 323 PM EDT WED MAY 16 2012 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053>056-171930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 323 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND DAMAGE...MAINLY THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-171930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 323 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL TODAY...WHICH MAY BRING LIMITED VISIBILITIES AND LOCALLY HIGHER WINDS AND WAVES...AS WELL AS CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-171930- COASTAL BRUNSWICK- 323 PM EDT WED MAY 16 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND DAMAGE...MAINLY THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 16, 3:43 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD 1 WNW LONGS 33.94N 78.74W
05/16/2012 HORRY SC 911 CALL CENTER
WATER WAS REPORTED UP TO WAIST DEEP IN SOME OF THE
NEIGHBORHOOD YARDS NEAR THE INTERSECTION OF HIGHWAY 9
AND HIGHWAY 905. THE LONG BAY GOLF COURSE ALSO
EXPERIENCED SOME FLOODED ROADWAYS FOR A TIME. PEOPLE
TRYING TO DRIVE THROUGH THE WATER GOT STUCK. THE
FLOODING WAS DUE TO WATER FLOWING OVER THE TOP OF
DRAINAGE DITCHES DUE TO THE VERY HEAVY RAINFALL.
&&
EVENT NUMBER ILM1200108
RJDLocal storm report, May 16, 4:01 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 NNE WHITE LAKE 34.71N 78.45W
05/16/2012 E1.00 INCH BLADEN NC PUBLIC
SEVERAL QUARTER SIZE HAIL STONES FELL DURING A TORRENTIAL
DOWNPOUR.
&&
MORGANLocal storm report, May 16, 4:03 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 NNE WHITE LAKE 34.71N 78.45W
05/16/2012 E1.00 INCH BLADEN NC PUBLIC
SEVERAL QUARTER SIZE HAIL STONES FELL DURING A TORRENTIAL
DOWNPOUR.
&&
EVENT NUMBER ILM1200109
MORGANLocal storm report, May 16, 5:06 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 2 SW LITCHFIELD BEACH 33.45N 79.12W
05/16/2012 GEORGETOWN SC EMERGENCY MNGR
SIX TO EIGHT INCHES OF WATER STANDING ON U.S HWY 17 FOR
4 TO 5 BLOCKS NEAR TILLER DR. FOUR CARS IN DITCHES DUE
TO ACCIDENTS.
&&
EVENT NUMBER ILM1200110
RANLocal storm report, May 16, 5:22 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
522 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 NNE QUINBY 34.28N 79.70W
05/15/2012 E1.00 INCH FLORENCE SC PUBLIC
QUARTER SIZE HAIL REPORTED ALONG NORTH WILLISTON ROAD.
&&
EVENT NUMBER ILM1200112
SRPSpecial weather statement, May 16, 5:38 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT WED MAY 16 2012
SCZ055-056-162245-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
538 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
645 PM EDT...
AT 538 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH SANTEE...OR ABOUT 8 MILES SOUTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...GRAVES...JACKSON...
LITCHFIELD BEACH...NORTH SANTEE...PLANTERSVILLE AND PAWLEY'S ISLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3323 7946 3323 7949 3329 7955 3359 7923
3347 7909 3341 7913 3334 7915 3334 7917
3332 7916 3330 7920 3329 7927 3331 7928
3328 7928 3326 7925 3317 7939
TIME...MOT...LOC 2138Z 225DEG 11KT 3329 7940
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:05 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marlboro | 115 min |
| May 15, 8:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 37 min |
| May 15, 8:36 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Marlboro | 2 hr |
| May 15, 8:53 PM EDT | Special Weather Statement | ILM | Dillon | 67 min |
| May 16, 12:03 AM EDT | Special Weather Statement | ILM | Darlington | 57 min |
| May 16, 12:29 AM EDT | Areal Flood Advisory | ILM | Darlington | 91 min |
| May 16, 12:24 PM EDT | Special Weather Statement | ILM | Horry | 66 min |
| May 16, 12:31 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 35 min |
| May 16, 1:41 PM EDT | Areal Flood Advisory | ILM | Horry | 47 min |
| May 16, 1:57 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 111 min |
| May 16, 2:25 PM EDT | Areal Flood Warning | ILM | Georgetown, Horry | 105 min |
| May 16, 3:30 PM EDT | Special Marine Warning | ILM | 69 min | |
| May 16, 4:09 PM EDT | Areal Flood Advisory | ILM | Georgetown | 96 min |
| May 16, 4:25 PM EDT | Special Marine Warning | ILM | 95 min | |
| May 16, 5:38 PM EDT | Special Weather Statement | ILM | Georgetown | 67 min |
| May 16, 5:49 PM EDT | Areal Flood Warning | ILM | Georgetown | 3 hr |
| May 16, 6:42 PM EDT | Areal Flood Advisory | ILM | Darlington | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.